On large bending deformations of transversely isotropic rectangular elastic blocks

Kassianidid, F. and Ogden, R. (2007) On large bending deformations of transversely isotropic rectangular elastic blocks. Note di Matematica, 27(2), pp. 131-154. (doi:10.1285/i15900932v27n2p131)

[img]
Preview
Text
70335.pdf
Available under License Creative Commons Attribution Non-commercial No Derivatives.

342kB

Abstract

In this paper we examine the classical problem of finite bending of a rectangular block of elastic material into a sector of a circular cylindrical tube in respect of compressible transversely isotropic elastic materials. More specifically, we consider the possible existence of isochoric solutions. In contrast to the corresponding problem for isotropic materials, for which such solutions do not exist for a compressible material, we determine conditions on the form of the strain-energy function for which isochoric solutions are possible. The results are illustrated for particular classes of energy function.

Item Type:Articles
Status:Published
Refereed:Yes
Glasgow Author(s) Enlighten ID:Ogden, Professor Raymond
Authors: Kassianidid, F., and Ogden, R.
College/School:College of Science and Engineering > School of Mathematics and Statistics > Mathematics
Journal Name:Note di Matematica
Publisher:University of Salento
ISSN:1123-2536
ISSN (Online):1590-0932
First Published:First published in Note di Matematica 27(2):131-154
Publisher Policy:Reproduced under a Creative Commons License

University Staff: Request a correction | Enlighten Editors: Update this record